Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica...Good or Bad??

libby724llibby724 Posts: 107
edited 06/11/2012 - 8:40 AM in Pain Medications
Before I start taking Lyrica I was just wondering are there any bad side effects? I was on Neurontin once but I didn't like the way it made my feel. So he wants me to try Lyrica now does it have as many side effects and has it helped you. I was perscribed 75mg twice a day??



  • Lyrica is the new big brother of Neurontin. It has fewer side effects because the manufacturer has been able to cram all the components into a lower dosage. So you can take a much lower dosage of Lyrica to hopefully get relief from nerve pain.

    There are side effects that are experienced by some people. It can cause weight gain, but this does not happen with everyone. It is just something to be aware of! It can cause swelling. It made me VERY tired...but most of these side effects are temporary. If you can ride it out for a couple weeks, your body should adjust.

    I have taken Lyrica on two occasions and neurontin also. Lyrica helped after my surgery, but then has not helped with continued radiculopathy.

    Give it a try. You can always stop taking it after you give your body a chance to adjust and find you don't like the way it makes you feel.

  • libby724 said:
    Before I start taking Lyrica I was just wondering are there any bad side effects? I was on Neurontin once but I didn't like the way it made my feel. So he wants me to try Lyrica now does it have as many side effects and has it helped you. I was perscribed 75mg twice a day??


    I was put on 150mg 2x a day of Lyrica back in October, and am still on it. For me, it was a God send as they say. I did have swelling in my legs for the first 3 or 4 weeks, but that now has seemed to taper off. I did gain about 20 pounds (that part sucks), but the knock down of my pain was so good for me, I will take the extra weight. I am now starting to kick the pounds down, but it isn't easy.

    The first 4 or 5 days that I took it, I would get very tired, and a bit light headed. Once my body adjusted, that went away. I still won't take it and drive, but so far if I do get tired at all, it is like 2 hours after I take it, and it lasts about 45 minutes - once past, I am no longer tired. Take care. :-)

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • dilaurodilauro ConnecticutPosts: 9,859
    At a small dosage (150mg daily) Lyrica was good for me.. Once the dosage was up'd to 300mg a day I started to have some strong negative effects:
    - Always tired
    - Dry mouth
    - Swellng of legs/knees/ankles

    Once I reduced the dosage, those negative effects went away.

    My doctor switched me to Neurontin, which I have been on for over two years. I have not experienced any of those negative effects. The one I do see is that I am having more problems with short term memory.

    Many magazines and TV commercials talk about Lyrica. You will see the one common negative effect is the swelling of your limbs
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I know for me at first it helped. I was really tired at first and I had weight gain and foot swelling that went away with time. I'm now taking Cymbalta and found that helps more than the Lyrica. But recently I'm having problems with sharp pains in my neck and my Dr. told me to start Lyrica 150mg for that. I hope it works for you and you have less pain. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I have only taken Lyrica one time but unforunately I had a very bad reaction to it......so bad it scared me.
    I could not stand up, my vision was blurred and I could hardly talk. I would try to get up out of my chair and just could not. A friend called and I slurred my words so bad she could not understand me. I wanted to go to the ER but could not see the buttons on the phone. I live alone so no one was here to help me.
    It took several hours to wear off. Needless to say I never took another pill.
    But I am sure my violent reaction is rare. I do have problems with meds and have to be very careful what I take.
    Cheers :H
    Patsy W
  • I took my 2 today and so far so good. No bad reactions but its only day one. The Dr said to try it for a month if the pain is better then continue it if not then its a referal to pain Mangement!!
  • They gave me Lyrica to try. they say take it before you go to bed. I did woke up felt like I was on a roller coaster dizzier then I have ever been in my life. Did not stop for 8 hours. Its one of the side effects. They gave me freebie at the doctors office 75MG I guess I neeeded to try the 50MG. The doctors say the dizzyness will go away in a couple of days,(if that side effect hits you) I didn't wait to find out, I had to work. Also it didn't help my pain. But I have talked to some people it has.
  • I am trying Lyrica, also. Giving anesthesia has given me a very clear perspective on drugs. My philosophy is Less is More. With that being said, for me personally, I start with the smallest dose possible; just to make sure I do not have an adverse effect.

    Yesterday I took Lyrica 50mg in a one time dose. Over the next few days I will only take that dose. If after that time, I'm doing OK...no bad effects, I might increase my dose. Of course, if I see good results with the 50mg, that is all I will take. I have a healthy respect for this drug. If you read the prescribing information, there can be some serious adverse reactions.

    You can always take more of the drug, but you can never take it back, should you take it in excess.

  • i use 300mg of Lyrica daily and have adequate pain relief. :D i did have side effects when i first started the medication but they wore off the longer i was on the meds. :D it was well worth going through letting my body adjust as i have never had better relief for my sciatica till i tried the Lyrica. i hope it works as well for you. :D hang in there with it!!! :) Jenny :)
  • So this morning I got up took my Lyrica was trying to read the paper and realized I couldn't see good. Its hard to describe what is was I just couldn't see right - one eye was kind of blurry...the other was just weird. So no more Lyrica for me. It lasted about 20 minutes and really scared me. The really scary part is if I wasn't working at home today I would of been in my car driving at that time. I can't take that chance. I know my body may adjust but I don't have the luxury of staying home for a month and waiting to see if my body adjusts to the medication. I called my primary care Dr and she said to stop it and make an appt to see her.

    The question I have is what else can I try (neurontin and Lyrica have not worked) what other drug will work for this type of pain without all the side affect. I think the Dr will refer me to Pain management which might be a good thing!!
Sign In or Register to comment.